Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 9, 2007, 11:51 AM AKDT. It took effect at Jun 9, 2007, 4:51 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2007, 11:51 AM AKDT (19:51 UTC)
- In effect from
- Jun 9, 2007, 4:51 PM AKDT
- Expired
- Jun 9, 2007, 8:56 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 100051 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 451 PM ADT SAT JUN 9 2007 AKZ141-100500- /X.NEW.PAFC.FW.W.0014.070610T0051Z-070610T0500Z/ COPPER RIVER BASIN- 451 PM ADT SAT JUN 9 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM ADT THIS EVENING. THE HUMIDITY HAS DROPPED TO AROUND 15 PERCENT IN THE NORTHERN PORTIONS OF THE BASIN. THE HUMIDITY WILL RECOVER OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 100456 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 856 PM ADT SAT JUN 9 2007 AKZ141-100600- /X.CAN.PAFC.FW.W.0014.000000T0000Z-070610T0500Z/ COPPER RIVER BASIN- 856 PM ADT SAT JUN 9 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RECOVERED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 9, 11:00 AM AKDT, 51 minutes earlier.
Area forecast discussion, Jun 9, 11:00 AM AKDT, 51 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 400 PM ADT SAT JUN 9 2007 .MODEL DISCUSSION...MODELS LOOK GOOD THROUGH 60 HOURS AND NOT TOO BAD THROUGH 84 HOURS. GFS ENSEMBLE HOLDS TOGETHER WELL THROUGH ABOUT 60 HOURS AND THEN STARTS TO UNWIND. GENERALLY GOOD AGREEMENT BETWEEN GFS AND NAM. .ANALYSIS AND UPPER LEVELS...THE COLD UPPER LEVEL SHORT WAVE THAT MOVED ACROSS SOUTH CENTRAL ALASKA FRIDAY IS NOW ALONG THE KUSKOKWIM DELTA COAST AND IS RAPIDLY WEAKENING. IT WILL BECOME A NON-FEATURE FOR SOUTHERN ALASKA BY SUNDAY MORNING. WEAK RIDGING ALOFT LOOKS TO PERSIST OVER SOUTH CENTRAL ALASKA INTO THE MIDDLE OF NEXT WEEK. UNLIKE RECENT DAYS THE SURFACE PRESSURE GRADIENT IS RELATIVELY WEAK OVER SOUTHERN ALASKA TODAY. THIS WILL TIGHTEN UP A LITTLE WEST OF THE ALASKA RANGE SUNDAY WITH A RIDGE IN THE BERING SEA AND A THERMAL LOW DEVELOPING OVER SOUTH CENTRAL ALASKA PUTTING IN A NORTHWESTERLY GRADIENT OVER THE KUSKOKWIM VALLEY AND DELTA AS WELL AS BRISTOL BAY AND THE ALASKA PENINSULA. .SHORT TERM FORECAST...AREAS EAST OF THE ALASKA RANGE SHOULD SEE SKIES CLEARING OVERNIGHT IF NOT BEFORE. SUNDAY LOOKS TO BE A MUCH WARMER DAY THAN THE LAST FEW DAYS HAVE BEEN. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE MAINLAND ZONES WEST OF THE ALASKA RANGE. NORTHWEST FLOW OVER THE ALASKA PENINSULA AND ALEUTIAN ISLANDS WILL KEEP BERING SEA STRATUS IN THESE AREAS. .LONG TERM FORECAST...TEMPERATURES IN SOUTHERN ALASKA SHOULD BE WARMER OVER THE FIRST PART OF NEXT WEEK THAN THEY WERE THIS PAST WEEK. THE UPPER LEVEL RIDGE WILL BRING WARMER TEMPERATURES ALOFT AND SUBSEQUENTLY WARMER SURFACE TEMPERATURES. THUNDERSTORMS MAY DEVELOP THE NEXT FEW AFTERNOONS AND EVENINGS ALONG THE ALASKA RANGE AND INTO THE KUSKOKWIM VALLEY. OTHER THAN THAT SOUTH CENTRAL AND SOUTHWEST ALASKA SHOULD SEE WARMER TEMPERATURES AND LESS CLOUDS IN UPCOMING DAYS. BERING SEA STRATUS WILL PERSIST UNDER THE HIGH PRESSURE THERE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:00 PM AKDT | Small Craft Advisory | AFC | ||
| Jun 8, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.